A few weeks ago I received my annual flu shot. Although I had heard stories about people describing "flu-like" symptoms after vaccination, I had never experienced a problem over the past 10 years. This year was different.
Within hours of the injection my arm was sore; by the end of the day I felt achy, tired and I had a low grade fever. I would say that my symptoms were "flu-like," but if you think about it, many illness that are not the flu often start off with "flu-like" symptoms.
According to the scientific data contained in the vaccine's prescribing information, the symptoms I described are common (read the section on adverse events).
But is it the Flu?
According to the CDC, it takes an average of 2 days from exposure to the flu virus before showing signs of illness. Since the side effects occurred within a few hours of vaccination, it must be something else.
What is it? Stay tuned...